Alert archive / Georgia / Flood Watches in 2020
Flood Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Jan 1, 2020, 3:38 AM EST for 8 counties in Georgia. It took effect at Jan 2, 2020, 1:00 PM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2020, 3:38 AM EST (08:38 UTC)
- In effect from
- Jan 2, 2020, 1:00 PM EST
- Expired
- Jan 3, 2020, 7:00 PM EST
- In force
- 30 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Floyd County, GA, Gordon County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2129 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WGUS62 KFFC 010838 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 338 AM EST Wed Jan 1 2020 GAZ001>005-011-012-019-012000- /O.NEW.KFFC.FA.A.0001.200102T1800Z-200104T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Including the cities of Calhoun and Rome 338 AM EST Wed Jan 1 2020 ...FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... The National Weather Service in Peachtree City has issued a * Flood Watch for a portion of northwest Georgia along and northwest of a Rome to Fairmount to Chatsworth line. * From Thursday afternoon through Friday evening * Waves of moderate to heavy rainfall can be expected across the watch area with amounts averaging between two to four inches. Locally higher amounts will be possible. The heavy rainfall could lead to flooding on areas creeks, streams and rivers, as well as roadways and low lying areas. Some portions of northeast Georgia could also get higher amounts and eastward expansion of the watch is possible in future updates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
7 follow-up statements
423 WGUS62 KFFC 011942 FFAFFC Flood Watch National Weather Service Peachtree City GA 242 PM EST Wed Jan 1 2020 GAZ001>005-011-012-019-020345- /O.CON.KFFC.FA.A.0001.200102T1800Z-200104T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Including the cities of Calhoun and Rome 242 PM EST Wed Jan 1 2020 ...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... The Flood Watch continues for * A portion of northwest Georgia...including the following areas...Catoosa...Chattooga...Dade...Floyd...Gordon...Murray... Walker and Whitfield. * From Thursday afternoon through Friday evening * Waves of moderate to heavy rainfall can be expected across the watch area with amounts averaging between two to three inches. Locally higher amounts will be possible. The heavy rainfall could lead to flooding on area creeks, streams and rivers, as well as roadways and low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
071 WGUS62 KFFC 020231 FFAFFC Flood Watch National Weather Service Peachtree City GA 931 PM EST Wed Jan 1 2020 GAZ001>005-011-012-019-021045- /O.CON.KFFC.FA.A.0001.200102T1800Z-200104T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Including the cities of Calhoun and Rome 931 PM EST Wed Jan 1 2020 ...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... The Flood Watch continues for * A portion of northwest Georgia...including the following areas...Catoosa...Chattooga...Dade...Floyd...Gordon...Murray... Walker and Whitfield. * From Thursday afternoon through Friday evening * Waves of moderate to heavy rainfall can be expected across the watch area with amounts averaging between two to three inches. Locally higher amounts will be possible. The heavy rainfall could lead to flooding on area creeks, streams and rivers, as well as roadways and low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
490 WGUS62 KFFC 020902 FFAFFC Flood Watch National Weather Service Peachtree City GA 402 AM EST Thu Jan 2 2020 GAZ001>005-011-012-019-022000- /O.CON.KFFC.FA.A.0001.200102T1800Z-200104T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Including the cities of Calhoun and Rome 402 AM EST Thu Jan 2 2020 ...FLOOD WATCH REMAINS IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY EVENING... The Flood Watch continues for * A portion of northwest Georgia...including the following areas...Catoosa...Chattooga...Dade...Floyd...Gordon...Murray... Walker and Whitfield. * From 1 PM EST this afternoon through Friday evening * Waves of moderate to heavy rainfall can be expected across the watch area with amounts averaging between two to three inches. Locally higher amounts will be possible. The heavy rainfall could lead to flooding in area creeks, streams and rivers, and ponding on roadways and in low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
217 WGUS62 KFFC 022126 FFAFFC Flood Watch National Weather Service Peachtree City GA 426 PM EST Thu Jan 2 2020 GAZ001>005-011-012-019-030530- /O.CON.KFFC.FA.A.0001.000000T0000Z-200104T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Including the cities of Calhoun and Rome 426 PM EST Thu Jan 2 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... The Flood Watch continues for * A portion of northwest Georgia...including the following areas...Catoosa...Chattooga...Dade...Floyd...Gordon...Murray... Walker and Whitfield. * Through Friday evening * Waves of moderate to heavy rainfall will continue across the watch area overnight and through much of Friday. One half to one inch of rain has fallen and an additional one to two inches of rain are possible through Friday evening. Locally higher amounts will be possible. The heavy rainfall could lead to flooding in area creeks, streams and rivers, and ponding on roadways and in low- lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
822 WGUS62 KFFC 030145 FFAFFC Flood Watch National Weather Service Peachtree City GA 845 PM EST Thu Jan 2 2020 GAZ001>005-011-012-019-031000- /O.CON.KFFC.FA.A.0001.000000T0000Z-200104T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Including the cities of Calhoun and Rome 845 PM EST Thu Jan 2 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... The Flood Watch continues for * A portion of northwest Georgia...including the following areas...Catoosa...Chattooga...Dade...Floyd...Gordon...Murray... Walker and Whitfield. * Through Friday evening * Waves of moderate to heavy rainfall will continue across the watch area overnight and through much of Friday. One to one and a half inches of rain has fallen and an additional one to two inches of rain are possible through Friday evening. Locally higher amounts will be possible. The heavy rainfall could lead to flooding in area creeks, streams and rivers, and ponding on roadways and in low- lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
511 WGUS62 KFFC 030823 FFAFFC Flood Watch National Weather Service Peachtree City GA 323 AM EST Fri Jan 3 2020 GAZ001>005-011-012-019-032030- /O.CON.KFFC.FA.A.0001.000000T0000Z-200104T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Including the cities of Calhoun and Rome 323 AM EST Fri Jan 3 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flood Watch continues for * A portion of northwest Georgia...including the following areas... Catoosa...Chattooga...Dade...Floyd...Gordon...Murray...Walker and Whitfield. * Through this evening. * Waves of moderate to occasionally heavy rainfall will continue across the watch area through much of today. One to three inches of rain has fallen and an additional one inch of rain is possible through this evening. This additional rainfall could lead to flooding in area creeks, streams and rivers, and ponding of water on roadways and in low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
145 WGUS62 KFFC 031948 FFAFFC Flood Watch National Weather Service Peachtree City GA 248 PM EST Fri Jan 3 2020 GAZ001>005-011-012-019-040000- /O.CON.KFFC.FA.A.0001.000000T0000Z-200104T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Including the cities of Calhoun and Rome 248 PM EST Fri Jan 3 2020 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... The Flood Watch continues for * A portion of northwest Georgia...including the following areas...Catoosa...Chattooga...Dade...Floyd...Gordon...Murray... Walker and Whitfield. * Until 7 PM EST this evening * While the threat for heavy rain has ended, additional rises on larger creeks and streams are likely. * Some roads and low lying areas may be affected by minor flooding. Monitor the latest information, including river flood statements or warnings for details on your area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Jan 1, 1:29 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Jan 1, 1:29 AM EST, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 129 AM EST Wed Jan 1 2020 .UPDATE... 06z Aviation update below. Baker && .PREV DISCUSSION... /Issued 954 PM EST Tue Dec 31 2019/ UPDATE... Other than some updates to the diurnal temperature curve for the overnight hours, no changes planned with this update. Deese LONG TERM /Thursday through Wednesday/... RW PREV DISCUSSION... /issued 649 PM EST Tue Dec 31 2019/ PREV DISCUSSION... /issued 253 PM EST Tue Dec 31 2019/ SHORT TERM /Tonight through Wednesday Night/... Very quiet start to the short term forecast period but we will see a transitions into the extended with some precip moving into the area. To start...there is a fairly dry and cool airmass over the area and it should continue to dominate the weather pattern for about the next 12-18 hours. Moisture begins increasing across the region Wed afternoon as next developing system moves NE from the western gulf coast. Current West to Northwesterly flow turns southerly wednesday afternoon just as next system moves into LA/MS and western AL. The deeper Gulf moisture associated with this wave begins to push into western GA right around sunrise Thu so have put in some slight chance and low chance pops across west GA just before daybreak at the very end of the short term period. Temps should be close to near climo norms with most locations having highs in the 50s to near 60 Wed and lows in the 30s to near 40 tonight and Wed night. 01 && .LONG TERM /Thursday through Tuesday/... Rainfall is expected to increase across north Georgia through the day Thursday ahead of the next developing system. PoPs will be maximized areawide through the day Friday as the cold front pushes through the forecast area. The axis of heaviest forecast rainfall has continued to shift north and west of the CWA for Thursday into Friday with 1+" totals currently limited to portions of north Georgia and any 2 inch totals limited to the far northwest. There remains some potential for lingering low-impact snow flurries/snow showers in the higher elevations of far north Georgia Saturday night into early Sunday morning. Previous long-term forecast discussion follows. RW PREV LONG-TERM DISCUSSION... /Issued 330 AM EST Tue Dec 31 2019/ LONG TERM /Wednesday Night through Monday/... The next storm system will begin to move in on Thursday as a longwave trough moves over the western CONUS, and southwest flow over the Southeast brings a large fetch of moisture into the forecast area. Clear skies will turn mostly cloudy and a shield of precip will move primarily into northern Georgia as moisture overrides a warm front. A surface low is then forecast to form and move across the forecast area Friday morning, pushing a cold front through behind it. Instability will be limited but a slight chance of thunderstorms will be possible Thursday afternoon. However, the main concern will be rainfall accumulations, with the majority of the forecast area expected to receive 1-2 inches of rain with 1.5-3" possible for far North Georgia. Locally high amount will be possible where rain bands set up for prolonged periods of time. The primary period of heavier rain will be from Thursday morning until Saturday morning. As the low pressure exits the area, some wrap around light rain showers will be possible for north Georgia on Saturday with an chance for some very light snow flurries in far north Georgia and in the higher elevations late Saturday night. Dry conditions are then expected for the rest of the forecast period but the weather pattern is unsettled towards next Monday and Tuesday as forecast models diverge. Thiem && .AVIATION... 06Z Update... VFR conditions thru period with some gradual increase in cirrus/alto coverage late today into Thursday. West winds 5-8 kts today shifting more SW and becoming light after 00z Thursday. Should have SE shift at KATL after about 10z Thursday. Shower chances on the increase beyond current fcst period going into Thursday. //ATL Confidence...06Z Update... High on all elements. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 56 39 56 47 / 0 5 40 70 Atlanta 55 41 58 51 / 0 10 60 80 Blairsville 49 34 50 43 / 0 5 80 90 Cartersville 54 39 58 49 / 0 10 70 90 Columbus 59 43 68 59 / 0 10 20 80 Gainesville 53 39 52 46 / 0 5 60 80 Macon 58 40 65 56 / 0 5 20 50 Rome 54 39 58 49 / 0 20 80 90 Peachtree City 57 40 63 54 / 0 10 50 80 Vidalia 60 41 67 58 / 0 0 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....RW AVIATION...Baker
Hazardous weather outlook, Dec 31, 9:55 PM EST, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 955 PM EST Tue Dec 31 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020300- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 955 PM EST Tue Dec 31 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The next storm system is expected to move across the area late Thursday through Friday. Thunderstorm potential will be limited, but two-day rainfall totals of 1 to 3 inches are possible across much of north and central Georgia, with locally higher amounts. These rainfall amounts will increase flooding concerns, especially across low-lying areas and rapidly responding creeks and streams. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 10:44 AM EST | River Flood Warning | FFC | Dade | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.